Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 20, 2010, 9:28 PM CST for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 20, 2010, 9:28 PM CST (03:28 UTC)
- Expired
- Jan 21, 2010, 12:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 10:00 PM CST | FLASH FLOOD | Bassfield, MS | 1.5 FEET OF WATER COVERING PORTIONS OF SUMRALL ROAD NEAR BASSFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1838 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
624
WGUS54 KJAN 210328
FFWJAN
MSC065-077-091-210630-
/O.NEW.KJAN.FF.W.0006.100121T0328Z-100121T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
928 PM CST WED JAN 20 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 1230 AM CST
* AT 926 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM MULTIPLE
THUNDERSTORMS ACROSS THE REGION. THE STORMS WERE MOVING NORTHEAST
AT 20 TO 30 MPH...BUT WERE SHOWING A TENDENCY TO BUILD BACK TO THE
SOUTHWEST. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE
TO THREE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOPEKA...JAYESS...TILTON...ARM...OAK VALE...MELBA...SOCIETY HILL...
PROGRESS...CARSON...GOSS AND BUNKER HILL
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT ONE
TO TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3134 9005 3133 9007 3135 9011 3136 9024
3140 9024 3147 9012 3162 8975 3158 8969
3156 8961 3151 8958 3144 8958 3144 8965
3127 8988 3123 9003
$$
BYB1 follow-up statement
950
WGUS74 KJAN 210512
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1112 PM CST WED JAN 20 2010
MSC065-077-091-210630-
/O.CON.KJAN.FF.W.0006.000000T0000Z-100121T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
1112 PM CST WED JAN 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR
SOUTHERN JEFFERSON DAVIS...SOUTHERN LAWRENCE AND NORTHERN MARION
COUNTIES...
AT 1045 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
IN SOUTHEASTERN PORTIONS OF JEFFERSON DAVIS COUNTY AS A RESULT OF
RAINFALL OVER THE PAST FEW HOURS. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE
PAST THREE HOURS ALTHOUGH THE HEAVY RAIN HAS TEMPORARILY SHIFTED OFF
TO THE EAST.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROBINWOOD...ARM...OAK VALE...MELBA...PROGRESS AND CARSON
HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE OVER THE WARNED AREA FOR
THE NEXT TWO HOURS. WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3134 9005 3133 9007 3135 9011 3136 9024
3140 9024 3147 9012 3162 8975 3158 8969
3156 8961 3151 8958 3144 8958 3144 8965
3127 8988 3123 9003
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 20, 4:12 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Jan 20, 4:12 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST WED JAN 20 2010
...SEVERE STORMS AND FLASH FLOOD RISKS STARTING TO MATERIALIZE FOR
FOR THE OVERNIGHT...
.DISCUSSION...REFER TO LATEST SPC WW. A VERY DISTINCT AND NEGATIVELY
TILTED MID LEVEL SHORTWAVE ROTATING EWD INTO CENTRAL TX AND HELPING
TO ADD UVV TO THE MIX OF ADEQUATE INSTABILITY(8C 7-500MB LAPSE RATES)
AND SHEAR GETTING ALIGNED ACROSS THE LOWER MS VALLEY. OUR POWERFUL
160KT 200MB JET CORE NOSING THROUGH SRN TX TOWARD THE GULF COAST AND
WILL ONLY SERVE TO INCREASE DIFFLUENCE ALOFT IN THE LEFT EXIT REGION.
AS A RESULT... EXPECT A RAPID INCREASE IN SHRA/TSRA COVERAGE THROUGH
THE EVENING HOURS WITH THE MOST INTENSE CELLS REGENERATING OVER THE
SWRN CWFA AND MOVING NEWD. WHILE LOCALLY HEAVY RAINFALL LIKELY JUST
ABOUT EVERYWHERE...AM KEEPING THE FFA IN PLACE WHERE ANTECEDENT
CONDITIONS MOST RIPE FOR FLASH FLOODING. SOME LOCALIZED FFW EASILY
POSSIBLE OUTSIDE THE BOX HOWEVER. WHILE QPF MAY BE INDICATING A
LITTLE LOWER THAN PREVIOUS FORECASTS...IT STILL LOOKS LIKE AN AREA
ACROSS CENTRAL MS/NERN LA COULD GET UP TO 5 INCHES OF RAINFALL WITH
THIS EVENT... IN LIGHT OF THE 275% NORMAL PWATS AND EFFICIENT
RAINFALL PRODUCTION BEING OBSERVED IN PLACES THIS AFTERNOON.
ALSO IN THE MIX TONIGHT...A DEEPENING SURFACE LOW(999MB) IN NRN TX
THAT IS PROGGED TO CROSS SWRN AR AS 995MB BY 06Z ON LATEST RUC AND
MOVE THROUGH CENTRAL/ERN AR EARLY THURSDAY MORNING. THIS LOW CREATES
A MORE FAVORABLE 0-1KM SHEAR PROFILE OVERNIGHT ACROSS OUR CENTRAL AND
SRN COUNTIES AND SHOULD RESULT IN A FEW NOCTURNAL TORNADOES...NOT THAT
UNCOMMON FOR PAST COOL SEASON SEVERE EPISODES. OUR BEST ESTIMATE
USING THE LOCAL WRF RUNS INDICATES BEST COMBINATION OF SHEAR/INSTABILITY
FOR AN AXIS FROM PORT GIBSON TO RALEIGH TO MERIDIAN SWD ABOUT 00-07Z.
THEN...A DRY MID LEVEL PUNCH(50KTS AT 700MB) ARRIVES FROM THE W LATE
TONIGHT RIGHT ALONG I-20 BRINGING A SHARP END TO THE CONVECTION AS
THE UPPER JET SHIFTS OVERHEAD AND PUSHES BEST DIVERGENT ZONE INTO AL.
A MODERATELY STRONG WLY LOW LEVEL FLOW SHOULD PROVIDE A DECENT DAY
THURSDAY WITH SKIES BECOMING PARTLY TO MOSTLY SUNNY BEFORE MIDDAY.
SOMEWHAT COOLER AIR SETTLES IN FOR THURSDAY NIGHT WITH DIMINISHING
WINDS AND CONTINUED DRYING OUT. HAVE OPTED TO STAY ABOVE MAV MOS FOR
MAX TEMPS AND HAVE TAKEN A BLEND OF MET/MAV FOR OVERNIGHT LOWS
THROUGH FRIDAY./40/
LONGER TERM(FRIDAY THROUGH NEXT WEDNESDAY)...A WEAK MID-UPPER LEVEL
RIDGE BUILDS EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY FOR
FRIDAY AHEAD OF LARGER AND MORE SUBSTANTIAL LONGWAVE TROUGH MOVING
INTO THE CENTRAL PLAINS FOR THE WEEKEND. OUR RAIN CHANCES WILL BEGIN
TO INCREASE SATURDAY AFTERNOON. THIS UPPER LEVEL TROUGH WILL SEND
SEVERAL DISTURBANCES ROTATING EAST AND ENCOMPASSING MUCH OF THE
MS VALLEY SATURDAY NIGHT/SUNDAY. THIS TROUGH WILL FORCE A SURFACE LOW
PRESSURE SYSTEM TO SHIFT EAST NORTHEAST ACROSS THE CENTRAL PLAINS AND
UP TOWARDS THE GREAT LAKES REGION...WHILE DRAGGING A COLD FRONT INTO
AND THROUGH OUR CWFA SATURDAY NIGHT. THIS WILL BRING SHOWERS...ALONG
WITH SOME THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS
TIME. MODELS DO CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG
DEEP LAYER WIND SHEAR...70-90 KNOTS OF 0-6KM...ALONG AND AHEAD OF
THIS SYSTEM SATURDAY NIGHT INTO EARLY SUNDAY MORNING. BECAUSE OF THIS
I'LL CONTINUE TO MENTION THE POSSIBILITY OF SOME STRONG TO SEVERE
STORMS OVER THE FORECAST AREA IN THE HWO.
RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY
AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE.
HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH
WEDNESDAY. A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE
OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO
MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION
THROUGH MID-WEEK. /19/
&&
.AVIATION...SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE HIGHWAY 84
CORRIDOR WILL INCREASE THROUGH THE EVENING AND EXPAND OVERNIGHT.
SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE THROUGH AND AFFECT ALL TAF
SITES. CEILINGS WILL BE REDUCED AND VISIBILITY LIKELY AS WELL IN
HEAVIER DOWNPOURS WITH WIDESPREAD IFR TO LOCAL LIFR CATEGORIES
EXPECTED. MANY OF THE STORMS WILL HAVE GUSTY WINDS...HAIL AND HEAVY
DOWNPOURS WITH THEM TONIGHT. OVERALL...NOT A GOOD NIGHT TIME FOR
FLYING. CONDITIONS SHOULD IMPROVE TO VFR ON THURSDAY AS DRIER AIR
MOVES INTO THE REGION WITH VFR PREVAILING THROUGH THURSDAY EVENING./28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 58 73 44 64 / 100 13 5 2
MERIDIAN 57 74 44 66 / 100 34 10 2
VICKSBURG 57 72 42 65 / 100 10 2 3
HATTIESBURG 59 77 44 69 / 100 26 4 2
NATCHEZ 58 71 42 66 / 99 8 2 4
GREENVILLE 56 69 44 61 / 99 16 6 3
GREENWOOD 59 69 44 63 / 99 21 10 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>052.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023-025.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&Hazardous weather outlook, Jan 20, 8:05 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 805 PM CST WED JAN 20 2010 LAZ024-026-MSZ053>066-072>074-220215- CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS... TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL WILL AVERAGE BETWEEN ONE AND TWO INCHES WITH LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE IS ALSO THE POSSIBILITY FOR FLASH FLOODING. THE MAIN TIME PERIOD FOR THIS ACTIVITY WILL BE FROM LATE EVENING THROUGH EARLY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>037-040>052-220215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS...TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL WILL AVERAGE BETWEEN TWO AND THREE INCHES WITH LOCALLY HEAVY RAINFALL OF THREE TO FIVE INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE IS ALSO THE POSSIBILITY FOR FLASH FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. MSZ018-019-025>033-038-039-220215- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE THIS EVENING THROUGH MUCH OF TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM LARGE HAIL UP TO THE SIZE OF GOLFBALLS BUT DAMAGING WIND GUSTS AND TORNADOES WILL ALSO BE POSSIBLE. RAINFALL WILL AVERAGE AROUND TWO TO THREE INCHES WITH LOCALLY HEAVY RAINFALL OF UP TO FIVE INCHES POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, Jan 20, 8:14 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
814 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLASH FLOOD 4 E PHILADELPHIA 32.77N 89.04W
01/20/2010 NESHOBA MS EMERGENCY MNGR
WATER ACROSS HWY 482 NORTH OF HIGHWAY 16
&&Special weather statement, Jan 20, 8:25 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 825 PM CST WED JAN 20 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 210310- ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA- RICHLAND LA-TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA- COVINGTON MS-JONES MS-JEFFERSON MS-CLAIBORNE MS-SMITH MS-CLARKE MS- JASPER MS-HINDS MS-NEWTON MS-LAUDERDALE MS-RANKIN MS-WARREN MS-SCOTT MS-MADISON MS-KEMPER MS-LEAKE MS-NESHOBA MS-FORREST MS-LAMAR MS-MARION MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-LAWRENCE MS-JEFFERSON DAVIS MS-BOLIVAR MS-SIMPSON MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CLAY MS-LOWNDES MS-WEBSTER MS-CARROLL MS-MONTGOMERY MS-OKTIBBEHA MS-WASHINGTON MS-CHOCTAW MS-HOLMES MS-HUMPHREYS MS-ATTALA MS-NOXUBEE MS-WINSTON MS-COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 825 PM CST WED JAN 20 2010 ...SEVERE THUNDERSTORMS EXPECTED OVER PORTIONS OF THE ARKLAMISS TONIGHT... AN INTENSIFYING LOW PRESSURE SYSTEM WILL DRAW CLOSER THIS EVENING AND MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY LATER TONIGHT. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS CAPABLE OF GOLFBALL SIZED HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES WILL BE POSSIBLE ACROSS THE WHOLE AREA. THE AREA SOUTH OF HIGHWAY 82 WILL SEE AN ENHANCED CHANCE OF TORNADOES. IN ADDITION...AREAS ALONG AND NORTH OF INTERSTATE 20 WILL SEE AN ENHANCED CHANCE OF FLASH FLOODING AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT. TORNADOES DURING THE OVERNIGHT HOURS AT THIS TIME OF YEAR CAN BE PARTICULARLY DANGEROUS BECAUSE THEY ARE USUALLY FAST-MOVING AND OBSCURED BY RAIN AND DARKNESS. RESIDENTS OF THE ARKLAMISS ARE URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS TONIGHT. MME
Special weather statement, Jan 20, 8:29 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 829 PM CST WED JAN 20 2010 MSZ048-210300- HINDS MS- 829 PM CST WED JAN 20 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF DRY GROVE AT 829 PM CST...MOVING NORTHEAST AT 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jan 20, 8:32 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 2 E DENTVILLE 31.96N 90.52W
01/20/2010 E1.00 INCH COPIAH MS TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS
&&Special weather statement, Jan 20, 8:34 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 834 PM CST WED JAN 20 2010 MSZ039-046-210315- KEMPER MS-NOXUBEE MS- 834 PM CST WED JAN 20 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM PHILADELPHIA TO PAULETTE AT 832 PM CST...MOVING EAST AT 55 MPH. DOWNPOURS MAY CAUSE WATER TO COLLECT ON ROADWAYS AND IN OTHER LOW LYING AREAS. MOTORISTS SHOULD AVOID AREAS WHERE WATER COVERS THE ROADWAY. PEOPLE IN SOUTHERN NOXUBEE AND NORTHERN KEMPER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 7
Special weather statement, Jan 20, 8:46 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 846 PM CST WED JAN 20 2010 MSZ072-210315- MARION MS- 846 PM CST WED JAN 20 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF KOKOMO AT 846 PM CST...MOVING NORTHEAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN NORTHERN AND CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 6:03 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 57 min |
| Jan 20, 6:04 PM CST | Flash Flood Warning | JAN | Madison, Yazoo | 61 min |
| Jan 20, 6:30 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 33 min |
| Jan 20, 8:04 PM CST | Flash Flood Warning | JAN | Neshoba | 116 min |
| Jan 20, 8:05 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 22 min |
| Jan 20, 8:08 PM CST | Flash Flood Warning | JAN | Clarke | 3 hr |
| Jan 20, 8:22 PM CST | Flash Flood Warning | JAN | Lamar | 3 hr |
| Jan 20, 8:33 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 28 min |
| Jan 20, 9:46 PM CST | Flash Flood Warning | JAN | Claiborne, Issaquena, Warren | 4 hr |
| Jan 20, 10:00 PM CST | Severe Thunderstorm Warning | JAN | Warren | 60 min |
| Jan 20, 10:56 PM CST | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Yazoo | 5 hr |
| Jan 20, 11:01 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds | 44 min |
| Jan 20, 11:23 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| Jan 20, 11:35 PM CST | Tornado Warning | JAN | Hinds, Rankin | 25 min |
| Jan 20, 11:46 PM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 119 min |
| Jan 20, 11:55 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 4 hr |
| Jan 21, 12:32 AM CST | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Jan 21, 12:40 AM CST | Tornado Warning | JAN | Copiah | 37 min |
| Jan 21, 12:55 AM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Rankin, Simpson | 109 min |
| Jan 21, 1:23 AM CST | Tornado Warning | JAN | Copiah, Simpson | 35 min |
| Jan 21, 1:52 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 34 min |
| Jan 21, 2:11 AM CST | Areal Flood Warning | JAN | Claiborne, Warren | 3 hr |
| Jan 21, 3:27 AM CST | Areal Flood Warning | JAN | Claiborne, Hinds, Madison | 3 hr |
| Jan 21, 4:49 AM CST | Lake Wind Advisory | JAN | Bolivar, Grenada, Humphreys, Issaquena, Leflore, Madison and 4 more | 11 hr |
| Jan 21, 6:56 AM CST | River Flood Warning | JAN | Leake | 60 hr |
| Jan 21, 7:01 AM CST | River Flood Warning | JAN | Neshoba | 8 days |
| Jan 21, 10:10 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Jan 21, 10:10 AM CST | River Flood Warning | JAN | Leake | 12 days |
| Jan 21, 10:57 AM CST | Flash Flood Warning | JAN | Jones | 12 hr |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.